Page 1 of 2 12 LastLast
Results 1 to 10 of 14

Thread: Bleeding from digital stimulation

  1. #1

    Bleeding from digital stimulation

    I have a caretaker help with my bowel program by performing digital stimulation and disimpaction. This morning she told me that i was bleeding significantly after she performed dig stim, and I have been doing so for a week. I suspected hemorrhoids, but she insisted I have none and that capillaries in my anus have suddenly become fragile. Sadly, she does not speak English and my Spanish is barely passable, so that was as granular as our conversation could get.

    Does this sound like a reasonable explanation? If so, are there any simple steps I can take to address it? (e.g. Steps short of trying to find a new specialist and struggling to get on her/his schedule?)
    Last edited by ejl10; 01-16-2020 at 10:53 PM.
    C5/6 complete (maybe) circa June 2018

  2. #2
    Is your caregiver a qualified physician with training in gastrointestinal disorders? If not I would seek the advice of one.

    Hemorroids can be both external (visible from the outside) and internal, which you can't see from the outside.

    That being said, depending on how impacted you were and how aggressive the disimpaction was that could cause bleeding in the absence of any other pathology.

  3. #3
    Quote Originally Posted by funklab View Post
    Is your caregiver a qualified physician with training in gastrointestinal disorders? If not I would seek the advice of one.

    Hemorroids can be both external (visible from the outside) and internal, which you can't see from the outside.

    That being said, depending on how impacted you were and how aggressive the disimpaction was that could cause bleeding in the absence of any other pathology.
    Thanks for the tip. Clearly I'd prefer to see a doctor, but it's a bit of an arduous process to make that happen and I was hoping I could do something in the meantime to help. Still new to this world and to hemorrhoids, so I didn't realize they could be internal or external. Certainly that could explain it.
    C5/6 complete (maybe) circa June 2018

  4. #4
    ive had my share of the old hemmies in 19 yrs
    mainly external but internal also
    had them banded, even surgically removed
    sometimes they bleed from digital stim
    if its a light red i think its ok, dark red is bad
    survivor of beijing oeg transplant

  5. #5
    ejl10, I have haemorrhoids and if I experience bleeding after my bowel programme I use Rectinol haemorrhoid cream. It contains a local anaesthetic, and is very soothing.

    If that product is not available, perhaps there is something else that would work for you.

    As funklab posted, haemorrhoids can be external and internal. Maybe also ask your caregiver to be a little more gentle, when performing digital stimulation, as if she is too rough this could be the cause of the bleeding.

    Good luck.

  6. #6
    Senior Member
    Join Date
    May 2010
    Location
    Southern California, C5-7
    Posts
    578
    I have an internal hemorrhoids that bleeds now and then bright red. I use the old remedy of dabbing some witch hazel on the area (with a small piece of paper towel). When I do it every day the problem disappears quickly.

  7. #7
    Great advice throughout here, thank you all.
    C5/6 complete (maybe) circa June 2018

  8. #8
    There is what helped me. I had to start doing my bowel program in bed on my side due to an on going pressure sore. That was 14 years ago. At the time I was going through hemorrhoid hell on and off for years. What we noticed there was no more need to do digital stimulus.
    So no more bleeding internal hemorrhoids. A healthy diet is also the first line of defense. Vegetable pizza YUM! I also found the miracle care for external hemorrhoids. Hazogel by Nortech Labs.

    Good Luck.
    Wish I didn't know now what I didn't know then.
    Bob Seger

  9. #9
    You could have internal hemorrhoids or you could have bleeding from trauma. Does she use a lot of lubricant? You could try the suppositories for hemorrhoids- anusol - several times and see if that helps.
    CWO
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  10. #10
    Creams and ointments can sooth the pain of hemorrhoids (and decrease AD problems due to them), but they cannot cure hemorrhoids. If you are unable to get bleeding or AD controlled with such products, then you may need surgical intervention which can include sclerosing injectings, banding, or even open surgery. See a good colorectal surgeon and have a sigmoidoscopy to to determine best treatment if this is the case.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

Similar Threads

  1. digital stimulation
    By jack in forum Care
    Replies: 12
    Last Post: 07-24-2018, 09:31 PM
  2. Digital Stimulation ...
    By swordfish in forum Care
    Replies: 9
    Last Post: 10-19-2010, 09:27 PM
  3. digital stimulation
    By wewe in forum Care
    Replies: 6
    Last Post: 01-12-2008, 08:04 PM
  4. digital stimulation info.
    By siglrm in forum Care
    Replies: 2
    Last Post: 08-22-2002, 09:40 PM
  5. digital stimulation
    By tinern in forum Care
    Replies: 1
    Last Post: 06-06-2002, 05:48 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •